I have been on letrozole for breast cancer about 4 months this morning I wiped after morning pee and was pinkish blood , it says vaginal bleeding starts in first week's of taking letrozole ,what about 4 months? Worried 😟
Have you let your oncologist/GP,. Apparently this can happen in the first few weeks, but it is always best to get these things checked out
Hello from the Colonies! At the age of 80, after starting on Letrozole, I have vaginal bleeding. Isn’t that a little unexpected?
Hello Sortitalone (does your name indicate how you feel!),
Bleeding nusiance how these hormonal treatments can affect us isn't it? You did make me laugh with your endng about opening eyes now and then saying about possibly posting on the wrong board.
If it's vaginismus then using a dllator to retrain the vaginal muscles may be helpful - sorry I can't respond from direct experience. I heard about someone who used them. I think they come in different shapes and sizes like a set of Russian dolls.
How is the "Yes" (wish they would change the name) helping? Think I may ask GP for that as you can get it on script. Found the Replens awful when I tried it so stuck to Balance Activ pessaries even though paying for them. Just asked for short term Vagifem use even though ER breast cancer. It just may get me through the next smear test!!
The medical profession seem to contradict themselves when it comes to breast cancer and local oestrogen preparations like vagifem. When I was being diagnosed and they were taking a history, I was asked if I had taken HRT. I said only local HRT as in Vagifem for a short period. This was dismissed as insignificant. Now I am asking for short term use as it could help alleviate matters and it seems to be of vital importance with much discussion and deliberation before a decision is made.
Anyway, I digress. I was interested in your Oncologist's support of intermittant use of Letrozole. (I am also on a AI - Anastrazole). Do you know which study they are referring to and if so please can you let us know?
The only one I am aware of that relates to breast cancer is one where they looked at women who had taken it for 5 years and then for 9 months with a 3 month break for 4 years and then continuously for year 10 versus women taking it continuously for 10 years. They concluded that there was little difference in recurrence and overall survival between the groups. Maybe my info is wrong.
Take care and all the best to you x
Rang the Breast Care nurse on Wednesday. She said this type of bleeding is not uncommon and could be a hormonal 'reboot' and periods starting again (please no!), fibroids, thickening of the wall of the uterus and various other things. However she said any type of abnormal bleeding should be investigated and told me to contact my GP for a checkover and hormone blood test. He may then decide to refer me to a gynaecologist. I find this strange as all my treatment was in Sth Wales (until I moved back to England last year) and the first thing I was told after diagnosis was 'for the next 5 years you don't go to your GP you come to us'.
Anyhow, I went to see the GP today and he took a history and said he would sent an immediate referral to a gynaecologist and I should get an appointment within two weeks. No blood test required. It is apparently procedure to refer any post menopausal bleeding as urgent in someone with our history. Why couldn't the breast care unit have done this and saved the GPs time?
So now I wait and try not to worry. I'll keep you informed!
Sorry to hear of your predicament, but happy to share this with someone in the same boat!
I rang my gynaecologist's secretary and was told they can only give me a routine appointment: can't give me an urgent appointment without seeing the GP first.
Saw my GP, who said he thinks this is due to trauma from a cervical smear test I had last week. The smear test was agonisingly and unbearably painful (not surprisingly, as I'm not sexually active) and I was in pain for 2 days afterwards. Then the bleeding started. (They're taking me off the smear recall system, as they're not necessary now).
He has given me 5 days' supply of Etamsylate (Diocynene), which acts on the spiral arteries in the uterus. It's used commonly after surgery and procedures to reduce bleeding from wounds.
I've been taking it 4 times a day for the past 24 hours and it has worked a treat.
So that makes things much clearer. If it was anything sinister, it would not have responded to the tablets.
I'm to keep taking Letrozole and Zoladex, as they've been working well.
Let me know how you get on.
I have been on letrozole for 8 months after 3 years on Tamoxifen. I have had bleeding this morning for the first time in 4 years. Same as you - menopause induced by chemo in 2007.
Let me know how you go on and I'll do the same.
Thanks for your reply.
I'm pleased you got to the bottom of the bleeding (excuse the pun) and it was nothing to worry about.
I'm not naturally postmenopausal: only chemically, due to Zoladex.
I'm still bleeding today with what seems like a period, but I'll get it checked out.
Meanwhile, I'm wondering whether to stop the Letrozole until I know what's going on.
Do get post menopausal bleeding checked out. I had unexpected bleeding (had been on tamoxifen for about 4 years), thought it was a period after nearly a year without any period. GP sent me to gynaecologist, bleeding was actually due to polyps.
I've been on Letrozole in addition to Zoladex for 7 months.
I've just had some red vaginal bleeding that seems like the start of a period.
This shouldn't be happening!
I did have a bit of breakthrough vaginal spotting (very slight amounts of old blood for a few days) when I first started Zoladex a year ago but this is out of the blue.
Has anyone else had this?
Thanks for reading.